Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Leukemia,chemotherapy,red spots on right arm.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 22 Questions
In full remission from leukemia since Mar 2011 after completion of chemotherapy. In Apr bld counts were,
HB: 11.2L,
WBC: 5.4,
Platelet: 216,
RBC: 3.37L,
Haematocrit: 33.1L,
MCV 98.1H,
MCH: 33.1H,
MCHC 33.7,
RDW: 27H,
MPV 8.8
Neutrophil: 68.2%, 3.68
Lymphocyte: 12.9%L, 0.70L
Monocyte: 16.7%H, 0.90L
Eosinophil: 1.3%, 0.07
Basophil: 0.9%, 0.05
On saturday discovered some red spots on right arm. Went emergency dept for a blood test. i have no other symptoms besides that.
HB: 12.2,
WBC: 4.42,
Platelet: 128L,
RBC: 3.64L,
Haematocrit: 37.7,
MCV 103.6H,
MCH: 33.5H,
MCHC 32.4,
RDW: 21.2H,
MPV 11.5H
Neutrophil: 76.1H%, 3.36
Lymphocyte: 16.7%, 0.74L
Monocyte: 5.2%, 0.23
Eosinophil: 1.8%, 0.08
Basophil: 0.2%, 0.01
emergency dr is advising me to retake the blood test on monday. If platelet continues to drop, i may have to be admitted as inpatient. I am worried about retaking my blood test on monday and would like to have some peace of mind if you can answer some of my questions
My question is: 1) Is it not normal for platelet to yo-yo around even after 1 mth from chemo? 2) What does it mean when my neutrophil is high?
Posted Fri, 4 May 2012 in Blood Cancer(Leukemia)
Answered by Dr. Ashwin Bhandari 3 hours later

Thanks for the query.

Yes, it is normal for the platelets to vary during and after chemotherapy. It is best advised to check platelet count regularly as your platelet levels are reducing and rightly advised by your doctor to retest it on monday.

As your platelets level range is around 128L, it would not be a cause for worrisome at present but platelets level falling below 50,000 can lead to bleeding complications.

Raised Neutrophil levels are sign of Bacterial infection or Malignancy. It is also seen in high levels in Heart attacks, Burns and in people on prednisolone medications.

Hope this answers your query, In case of any doubts I am available for follow ups.

Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor